|HIV Symptoms and Accutane
Mar 9, 2009
Dear Dr. Bob,
Thank you so much for everything you do. You really are wonderful and some day your generosity will be rewarded. I sent in a question about a month ago and I was very panicked - I didn't receive a reply, but it was in regards to giving a hickey and worrying that there was a possibility that some blood could have gotten into my mouth. My real question now however is that I may be going on Accutane soon. Before I go on it I should be at the 3 month mark for taking an HIV test to clear my mind up about this hickey thing. I gather that a 3 month test would be conclusive from reading your other replies. However, I'm afraid that I will wig out if/when I get side effects of the Accutane and I will think they are due to HIV. Is a test 3 months out conclusive enough to make worrying about this a silly thing? Also, can Accutane cause a false positive test?
Thank you so much and I appreciate your time.
Signed, Crazy Nutcase
| Response from Dr. Frascino
Hi Crazy Nutcase,
1. Regarding the hickey question, I've responded to similar concerns in the past. The brief answer is "no HIV risk." You can read more in the archives.
2. A three-month test is indeed considered to be conclusive. Whether it will actually make you "stop worrying about this silly thing," I have no way of knowing.
3. No, Accutane would not cause false-positive HIV test results.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.